Patients who use Vyvanse are advised to always follow their doctor’s instructions regarding the dosage that has been prescribed for them to use. While this usually happens, not many patients are aware of the fact that they can suffer from serious withdrawal symptoms if they suddenly stop using this medication.
It is important to speak to your doctor about changing your dose or stopping the use of Vyvanse in a way that will help you to avoid withdrawal symptoms.
Possible Withdrawal Symptoms
Patients who suddenly change or stop their dose of Vyvanse may experience symptoms such as:
- a severe craving for Vyvanse
- nervous tics
- rapid heart rates
- severe agitation or aggressiveness
- blurred vision
- severe headaches or migraines
- shortness of breath
- muscle pain
- extreme paranoia
- chest pains
- severe mood swings
- abnormally hyperactivity or sleepiness
If any of these symptoms are experienced, it is important for the patient to seek immediate medical attention. In order to reduce the risk of experiencing withdrawal symptoms, patients should work closely with their doctor or health professional.
How to Avoid Vyvanse Withdrawal Symptoms
When the patient stops using Vyvanse, it is important for them to get as much rest as possible. This is because one of the first symptoms they will experience after stopping their dose is severe fatigue. It is advisable to work on reducing the dosage of Vyvanse gradually in order to avoid experiencing any severe side effects by stopping "cold turkey".
Some patients may find that their ability to focus and concentrate may be somewhat hampered due to the reduction of the dosage. Other patients have reported feeling delusional while reducing or stopping their dosage of Vyvanse. If a reduction in dosage is not working for the patient, they should seek professional therapy or psychiatric counselling in order to help break the addiction.
Patients who are weaning themselves off of Vyvanse need to remember that the process will not be an easy one. They need to inform friends and family of their decision to ensure that they receive the necessary support from them. This is one of the most important steps on the road to recovery. Patients who are stopping the use of this medication should stay off work or school for a few days because of the fact that they will not be productive during this time. It is also important for them to monitor their food intake during this time because of the fact that they will normally experience a sharp increase in appetite after stopping the medication which can lead to weight gain.
Patients who experience any negative symptoms after stopping the use of Vyvanse should contact their doctor immediately so that alternative solutions can be sought. It is important to follow the dosage-reduction plan as laid out by your doctor in order to help prevent the occurrence of withdrawal symptoms. While Vyvanse has helped people to live more productive lives, it should never be abused in any way, as it can have severe or even fatal consequences.